runs / endro /ibs/ and pain killers what can i take ?

i have been suffering with tummy cramps and the runs i have endrometriosis (found out in may after laproscopey but given nothing to control pain as we want a family) what pain killers can i take?

i need help i have been off work now for 5 weeks and should be going back on thurs but there is no way i can yet it comes on nearly as soon as i eat any food and very quickly, if i dont eat any food,

i was told that strong pain killers cause constupation and then the runs, but the pain i have been in doesnt help, i really need something. my dr gave me tramadol over a week ago which i took, but havent taken them for 3 days thinking it could be that thats caused it? please help me because i nearly went to a+e and the min you tell them you have the runs they dont listen to anything else, tried asprin earlier but been to loo about 5 times before it was told ibrobrofine make it worse, thanks guys

1 Reply

oldestnewest
  • Hey,

    Ok well have to treat three separate issues and then find a balance so it doesnt upset the other. This is my advice as a bowel nurse, endo and ibs sufferer as what has worked for me but has taken years of trial and error.

    Firstly if you are sure your diarrhoea isnt infective, eg you are well and no vomiting take immodium so you can slow things down.it will mKe you constipated if you take to much but no good drugs just coming out other end so stopping things so you can deal with pain then you can deal with constipation after.

    For ibs take extra strength peppermint capsules from health food shop. They bring relief where its needed and help soothe your intestines.

    Also get some buscopan which is an anti spasmodic that works in tens mins slows abdominal cramps down which will prob bring you relief too.

    Its true non steroidal anti inflammatory drugs - aspirin, ibuprofen, volterol, naproxen can irritate your gastro intestinal tract- they may be giving you diarrhoea or best not to take them whilst you are have upset stomach as already working hard. You can ask your gp to prescribe some omeprazole it will help protect your stomach lining then can start these drugs again. Codeine and morphine make you constipated but only if you take too much and again you can treat constipation with regular laxatives and lots of water and excercise which you cant do if you are in pain.

    Its really important to take regular paracetamol as the levels build up in your blood and that is base of your pain relief and things like codeine and tramadol should be on top of this and preferably something like ibuprofen too when you can go back to taking it.

    Also take your drugs with food may help.

    Obviously im not a dr or pharmacist but i hope that helps in some way. I really feel for you but hopefully some of the above will help xxx

You may also like...